Alert archive / Montana / High Wind Warnings in 2005
High Wind Warning 5, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Jul 23, 2005, 9:44 AM MDT for 4 counties in Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2005, 9:44 AM MDT (15:44 UTC)
- Expired
- Jul 23, 2005, 1:07 PM MDT
- In force
- 3 hr
- Issued by
- NWS Glasgow, MT
Counties Garfield County, MT, Petroleum County, MT, Phillips County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 80 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 3.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -496 J/kg
- Mixed-layer LCL
- 1796 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KGGW 231544 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 944 AM MDT SAT JUL 23 2005 MTZ016-017-021-022-232100- /X.NEW.KGGW.HW.W.0005.050723T1544Z-050723T2100Z/ /X.EXT.KGGW.LW.Y.0047.050723T2100Z-050724T0100Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WINNETT...JORDAN 944 AM MDT SAT JUL 23 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING FOR FORT PECK LAKE... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. THE LAKE WIND ADVISORY IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING. NORTHWEST WIND WILL INCREASE TO 30 TO 40 MPH THIS MORNING...WITH WIND GUSTS UP TO 60 MPH POSSIBLE. THE WIND IS EXPECTED TO DIMINISH TO 20 TO 30 MPH...WITH GUSTS TO AROUND 45 MPH BY MID TO LATE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ059>061-232100- /X.NEW.KGGW.HW.W.0005.050723T1544Z-050723T2100Z/ NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-NORTHERN VALLEY- INCLUDING THE CITIES OF...WHITEWATER...ZORTMAN...OPHEIM 944 AM MDT SAT JUL 23 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. NORTHWEST WIND WILL INCREASE TO 30 TO 40 MPH...WITH WIND GUSTS UP TO 60 MPH POSSIBLE. THE WIND IS EXPECTED TO DIMINISH TO 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH BY MID TO LATE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ023-232345- /X.CON.KGGW.LW.Y.0047.000000T0000Z-050724T0100Z/ MCCONE- INCLUDING THE CITY OF...CIRCLE 944 AM MDT SAT JUL 23 2005 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR FORT PECK LAKE... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. NORTHWEST WIND WILL INCREASE TO 25 TO 35 MPH BY MID-MORNING... WITH WIND GUSTS UP TO 50 MPH POSSIBLE. THE WIND IS EXPECTED TO DIMINISH EARLY IN THE EVENING. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. $$
1 follow-up statement
000 WWUS75 KGGW 231907 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 107 PM MDT SAT JUL 23 2005 MTZ016-017-021-022-232030- /X.CAN.KGGW.HW.W.0005.000000T0000Z-050723T2100Z/ /X.EXT.KGGW.LW.Y.0047.000000T0000Z-050724T0100Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WINNETT...JORDAN 107 PM MDT SAT JUL 23 2005 ...HIGH WIND WARNING IS CANCELLED... ...LAKE WIND ADVISORY EXTENDED UNTIL 7 PM MDT THIS EVENING FOR FORT PECK LAKE... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WARNING. THE LAKE WIND ADVISORY HAS BEEN EXTENDED UNTIL 7 PM MDT THIS EVENING. NORTHWEST WIND OF 20 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH WILL CONTINUE ACROSS FORT PECK LAKE UNTIL EARLY THIS EVENING. THE WIND IS EXPECTED TO DIMINISH TO 10 TO 20 MPH BY AROUND 7 PM...AND WILL CONTINUE TO DIMINISH TOWARD SUNSET THIS EVENING. BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. $$ MTZ059>061-232015- /X.CAN.KGGW.HW.W.0005.000000T0000Z-050723T2100Z/ NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-NORTHERN VALLEY- INCLUDING THE CITIES OF...WHITEWATER...ZORTMAN...OPHEIM 107 PM MDT SAT JUL 23 2005 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WARNING. NORTHWEST WIND OF 20 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH CAN BE EXPECTED THE REMAINDER OF THE AFTERNOON. THE STRONG WIND WILL DIMINISH EARLY THIS EVENING. $$ MTZ023-232030- /X.CON.KGGW.LW.Y.0047.000000T0000Z-050724T0100Z/ MCCONE- INCLUDING THE CITY OF...CIRCLE 107 PM MDT SAT JUL 23 2005 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR FORT PECK LAKE... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. NORTHWEST WIND OF 20 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH WILL CONTINUE ACROSS FORT PECK LAKE UNTIL EARLY THIS EVENING. THE WIND IS EXPECTED TO DIMINISH TO 10 TO 20 MPH BY AROUND 7 PM...AND WILL CONTINUE TO DIMINISH TOWARD SUNSET THIS EVENING. THESE WINDS WILL MAKE OPEN WATER OF THE LAKE ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATER. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. $$ BOGEL
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Jul 23, 9:06 AM MDT, 38 minutes earlier.
Area forecast discussion, Jul 23, 9:06 AM MDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 906 AM MDT SAT JUL 23 2005 .SHORT TERM...FOR NORTHEAST MONTANA TODAY... ONE BATCH OF SHOWERS EXITING OUR EASTERN ZONES THIS MORNING. THESE SHOWERS APPEAR TO BE JUST AHEAD OF A COLD FRONT AND ALONG AN AREA OF SURFACE CONVERGENCE. ANOTHER SMALL BATCH OF SHOWERS AND STORMS ARE MOVING THROUGH SOUTHERN VALLEY AND NORTHERN GARFIELD COUNTIES...AND THEY APPEAR TO BE ASSOCIATED WITH AN ELONGATED AREA OF VORTICITY BEHIND THE FRONT. IT APPEARS THAT THE SUPPORT FOR THESE SHOWERS WILL LIFT UP INTO CANADA LATER THIS MORNING AND THAT THEY SHOULD FALL APART WITHIN THE NEXT COUPLE OF HOURS. THE WIND IS JUST STARTING TO PICK UP ACROSS THE WESTERN HALF OF THE CWA...AND SHOULD GET CRANKING PRETTY GOOD LATER THIS MORNING AS STRONGER MIXING COMMENCES. THE 12Z KGGW SOUNDING HAD 25-40KT WIND BETWEEN 850-700H. ONCE THE STRONGER WEST/NORTHWEST WIND KICKS IN GOOD DOWNSLOPING WILL CAUSE THE DEW POINTS TO DROP BACK INTO 40S ACROSS OUR WESTERN ZONES...AND WITH HIGHS UP AROUND 90 DEGREES THE RELATIVE HUMIDITY WILL LIKELY DROP BACK INTO THE TEENS THIS AFTERNOON. DEW POINTS STARTING OFF UP NEAR 70 DEGREES IN THE EAST...BUT WILL FALL BACK ONCE THE WEST WIND KICKS IN LATER THIS MORNING. WILL UPDATE THE TREND IN THE DEW POINTS/RH SOME BASED ON THE 15Z OBS. THE RED FLAG WARNING AND LAKE WIND ADVISORY THAT ARE OUT LOOK FINE AND WILL NOT MAKE ANY CHANGES. CB .PREVIOUS DISCUSSION...FOR NORTHEAST MONTANA...TODAY THROUGH MONDAY SW FLOW ALOFT TURNS ZONAL TODAY AS A SHORTWAVE MOVING ACROSS MONTANA FLATTEN THE FLOW. TWO FRONTAL BOUNDARIES ARE MOVING EAST ACROSS MONTANA AT THIS TIME. ONE IS A WARM FRONT THAT EXTENDS FROM WHITEWATER THROUGH JORDAN TO BROADUS. THE OTHER IS A COLD FRONT THAT EXTENDS FROM WEST OF HAVRE THROUGH GREAT FALLS TO DILLON. BOTH FRONT WILL MOVE EAST THROUGH THE FORECAST AREA THIS MORNING AND SHOULD EXIT THE STATE BETWEEN 15 AND 18Z. THE NET EFFECT OF THESE FRONTS IS NORTHEAST MONTANA WILL BE WARMER AND DRIER TODAY. DEW POINTS WILL DROP FROM THE 60S TO THE 40S TODAY ESPECIALLY IN THE WESTERN ZONES. A TIGHT SURFACE GRADIENT AND RAPID PRESSURE RISES TODAY WILL RESULT IN GUSTY WEST WINDS. WITH 850 AND 700 MB WINDS BETWEEN 30 AND 40 KNOTS...WINDS WILL STAY BELOW HIGH WIND WARNING CRITERIA. THE WIND WILL EASILY MEET LAKE WIND ADVISORY CRITERIA. IN THE WEST THE RH WILL FALL INTO THE TEENS TODAY WHICH WILL BE LOW ENOUGH FOR RED FLAG WARNING IN FIRE WEATHER ZONES 119 AND 121. WITH GOOD MIXING...HIGHS WILL BE NEAR 90. SOME SHOWERS AND THUNDERSTORMS COULD LINGER THIS MORNING IN THE ERN ZONES UNTIL THE FRONT PASSES. WILL MENTION A SLIGHT CHANCE THERE. HIGH PRESSURE BUILDS INTO MONTANA TONIGHT BRINGING MOSTLY CLEAR SKIES AND LIGHT WINDS. A WEAK COLD FRONT DROPS SOUTH ACROSS THE FORECAST AREA SUNDAY MORNING WHICH WILL BRING A COOLING TREND THROUGH MONDAY. WHILE A HIGH PRESSURE RIDGING EAST ALONG THE CANADIAN BORDER FROM ALBERTA...WEAK SHORTWAVES WILL AFFECT SOUTHERN MONTANA. LOOK FOR DRY WEATHER FOR THE MOST PART IN NORTHEAST MONTANA FOR SUNDAY AND MONDAY. THE SHORTWAVES TO THE SOUTH COULD BRING A THUNDERSTORMS AS FAR NORTH AS THE SOUTHERN ZONES OF THE FORECAST AREA. MONDAYS TEMPERATURES WILL BE WELL BELOW NORMAL. FORRESTER .LONG TERM...MONDAY NIGHT THROUGH SATURDAY... AN EXITING OF THE TROUGH FROM THE REGION WILL COOL TEMPERATURES A BIT MONDAY NIGHT. NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH WEDNESDAY. A RIDGE WILL BUILD BEGINNING THURSDAY WHICH WILL RESULT IN WARMING TEMPERATURES INTO THE WEEKEND. A TROUGH APPROACHING THE WEST COAST WILL INCREASE THE THREAT OF THUNDERSTORMS OVER THE WEEKEND. AT THIS POINT THE FORECAST STILL LOOKS DRY SO WILL LEAVE POPS ALONE FOR NOW. SCT/RAE && .AVIATION...A FRONT WILL MOVE ACROSS THE REGION EARLY THIS MORNING WITH WINDS SWINGING FROM EAST TO WEST. THE WEST WINDS WILL INCREASE AFTER SUNRISE TO 20-30KTS WITH GUSTS TO 40KT. OTHER THAN THE POSSIBILITY OF A THUNDERSTORM NEAR GDV THIS MORNING EXPECT VFR CONDITIONS THROUGH THE DAY. RAE && .FIRE WEATHER... THE COMBINATION OF WEST WINDS AND DRIER AIR WILL DROP RH INTO THE TEENS IN THE WESTERN ZONES TODAY. RH WILL BE SOMEWHAT HIGHER IN THE EAST. WILL ISSUE RED FLAG WARNING FOR ZONES 119 AND 121 IN THE WEST TODAY. ZONE 122 IN THE SE WILL BE BORDERLINE RED FLAG. FIRE DANGER IS LOW IN ZONE 120 IN THE NE WHERE THE MOST RAIN HAS FALLEN THIS WEEK. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FOR FORT PECK LAKE UNTIL 7 PM. RED FLAG WARNING WARNING TODAY FROM NOON TO 9 PM FOR FIRE WEATHER ZONES 119 & 121. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 23, 5:43 AM MDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 543 AM MDT SAT JUL 23 2005 MTZ016-017-021>023-059>061-241200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS- NORTHERN VALLEY- 543 AM MDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A LAKE WIND ADVISORY IS IN EFFECT TODAY FOR FORT PECK LAKE. REFER TO WWUS75 KGGW GTFNPWGGW FOR MORE INFORMATION. A RED FLAG WARNING IS IN EFFECT TODAY AND THIS EVENING FOR FIRE WEATHER ZONES 119 AND 121. REFER TO WWUS85 KGGW OR GTFRFWGGW FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:14 PM MDT | Severe Thunderstorm Warning | GGW | Wibaux | 40 min |
Nearby
High Wind Warnings in Montana, 2005Every high wind warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.